# SDR 2003FA0001115

- Difficulty date: October 17, 2003
- Submitted: October 30, 2003
- Operation: General aviation
- Aircraft: N109GP
- Make and model: Piper PA-28-161
- Aircraft serial: 287816287
- Engine: Lyc O320*
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 78738802
- Condition: Cracked
- Location: Lt Mlg
- Part time: 10,410 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

WHILE INVESTIGATING OLEO FLUID LEAK, FOUND (3) .2500 INCH LONG CRACKS RUNNING HORIZONTALLY ACROSS THE OB FACING AREA OF THE LT MAIN GEAR STRUT TUBE.  CRACKS LOCATED BETWEEN 7 INCHES AND 9 INCHES UP FROM THE BASE.  CRACKS VISIBLE ONLY UPON COMPLETE STRUT EXTENSION WHILE ON JACKS.  THIS HOLLOW TUBE WAS FOUND TO CONTAIN FLUID, SUGGESTING IT HAS BEEN CRACKED FOR SOME TIME.  RECOMMEND INSPECTING THIS AREA OF LANDING GEAR ON 100 HOUR INTERVALS, ESPECIALLY ON SCHOOL AIRCRAFT WITH HIGH CYCLES.(K)
